Alert archive / Oregon / Wind Advisories in 2010

Wind Advisory 37, NWS Medford, OR

December 10, 2010Lake County, Oregon

NWS Medford, OR issued this wind advisory at Dec 10, 2010, 9:44 AM PST for Lake County, Oregon. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 10, 2010, 9:44 AM PST (17:44 UTC)
Expired
Dec 10, 2010, 4:00 PM PST
In force
6 hr
Issued by
NWS Medford, OR

County Lake County, OR

The radar

The Medford radar (KMAX), 207 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 5.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2010-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2010-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1186 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
383 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

555 
WWUS76 KMFR 101744
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
944 AM PST FRI DEC 10 2010

...GUSTY SOUTHWEST WINDS CONTINUING THROUGH EARLY AFTERNOON...

.THE SUMMER LAKE AREA WILL CONTINUE TO EXPERIENCE WINDY CONDITIONS
THROUGH EARLY AFTERNOON.

ORZ031-102100-
/O.NEW.KMFR.WI.Y.0037.101210T1744Z-101210T2100Z/
CENTRAL AND EASTERN LAKE COUNTY-
944 AM PST FRI DEC 10 2010

...WIND ADVISORY IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. 


* TIMING: NOW THROUGH 1PM PST.

* WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS 45 TO 50 MPH.

* IMPACTS: HIGHWAY 31 AT AND NEAR SUMMER LAKE...BETWEEN PAISLEY
  AND SILVER LAKE...WILL EXPERIENCE GUSTY WINDS THAT WILL CAUSE
  DRIVING DIFFICULTY FOR VEHICLES...ESPECIALLY THOSE THAT ARE HIGH
  PROFILE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

LUTZ
4 follow-up statements
608 
WWUS76 KMFR 102023
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1223 PM PST FRI DEC 10 2010

...GUSTY SOUTHWEST WINDS CONTINUING THROUGH EARLY AFTERNOON...

.THE SUMMER LAKE AREA WILL CONTINUE TO EXPERIENCE WINDY
CONDITIONS THROUGH EARLY AFTERNOON.

ORZ031-110000-
/O.EXT.KMFR.WI.Y.0037.000000T0000Z-101211T0000Z/
CENTRAL AND EASTERN LAKE COUNTY-
1223 PM PST FRI DEC 10 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE WIND ADVISORY HAS BEEN EXTENDED...AND IS NOW IN EFFECT 
UNTIL 4 PM PST THIS AFTERNOON.

* TIMING: NOW THROUGH 4 PM PST.

* WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH.

* IMPACTS: HIGHWAY 31 AT AND NEAR SUMMER LAKE...BETWEEN PAISLEY 
  AND SILVER LAKE...WILL EXPERIENCE GUSTY WINDS THAT WILL CAUSE 
  DRIVING DIFFICULTY FOR VEHICLES...ESPECIALLY THOSE THAT ARE 
  HIGH PROFILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

BTL
400 
WWUS76 KMFR 102025 CCA
NPWMFR

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
1225 PM PST FRI DEC 10 2010

CORRECTED WORDING IN HEADER TEXT

...GUSTY SOUTHWEST WINDS CONTINUING THROUGH THIS AFTERNOON...

.THE SUMMER LAKE AREA WILL CONTINUE TO EXPERIENCE WINDY
CONDITIONS THROUGH THE REMAINDER OF THIS AFTERNOON.

ORZ031-110000-
/O.EXT.KMFR.WI.Y.0037.000000T0000Z-101211T0000Z/
CENTRAL AND EASTERN LAKE COUNTY-
1225 PM PST FRI DEC 10 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE WIND ADVISORY HAS BEEN EXTENDED...AND IS NOW IN EFFECT 
UNTIL 4 PM PST THIS AFTERNOON.

* TIMING: NOW THROUGH 4 PM PST.

* WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH.

* IMPACTS: HIGHWAY 31 AT AND NEAR SUMMER LAKE...BETWEEN PAISLEY 
  AND SILVER LAKE...WILL EXPERIENCE GUSTY WINDS THAT WILL CAUSE 
  DRIVING DIFFICULTY FOR VEHICLES...ESPECIALLY THOSE THAT ARE 
  HIGH PROFILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

BTL
270 
WWUS76 KMFR 102248
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
248 PM PST FRI DEC 10 2010

...GUSTY SOUTHWEST WINDS THIS AFTERNOON AND THEN AGAIN ON SATURDAY...

.THE SUMMER LAKE AREA WILL CONTINUE TO EXPERIENCE WINDY
CONDITIONS THROUGH THE REMAINDER OF THIS AFTERNOON. AFTER WINDS
SUBSIDE A BIT TONIGHT THEY WILL PICK UP AGAIN LATE SATURDAY
MORNING AND PERSIST INTO SATURDAY NIGHT.

ORZ031-111200-
/O.NEW.KMFR.WI.Y.0038.101211T1800Z-101212T0900Z/
/O.CON.KMFR.WI.Y.0037.000000T0000Z-101211T0000Z/
CENTRAL AND EASTERN LAKE COUNTY-
248 PM PST FRI DEC 10 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 1 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 1 AM PST
SUNDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

* TIMING: NOW THROUGH 4 PM PST. THERE WILL THEN BE A BREAK IN THE
  WIND. WIND WILL THEN INCREASE TO ADVISORY LEVELS 10 AM SATURDAY
  AND PERSIST THROUGH 1 AM PST.

* WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH THIS
  AFTERNOON. SATURDAY AND SATURDAY NIGHT SOUTHWEST WINDS 30 TO 40
  MPH WITH GUSTS 50 TO 60 MPH ARE EXPECTED.

* IMPACTS: HIGHWAY 31 AT AND NEAR SUMMER LAKE...BETWEEN PAISLEY
  AND SILVER LAKE...WILL EXPERIENCE GUSTY WINDS THAT WILL CAUSE
  DRIVING DIFFICULTY FOR VEHICLES...ESPECIALLY THOSE THAT ARE HIGH
  PROFILE THROUGH THIS AFTERNOON. ON SATURDAY AND SATURDAY EVENING
  MANY AREAS ABOVE 5000 FEET ELEVATION WILL BE AFFECTED BY THE
  GUSTY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ085-111200-
/O.NEW.KMFR.WI.Y.0038.101211T1800Z-101212T0900Z/
MODOC COUNTY-
248 PM PST FRI DEC 10 2010

...WIND ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 1 AM PST
SUNDAY ABOVE 5000 FEET ELEVATION...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 1 AM PST
SUNDAY. 

* TIMING: LATE SATURDAY MORNING THROUGH EARLY SATURDAY EVENING.

* WINDS: SOUTHWEST THROUGH WEST WINDS WILL INCREASE TO 25 TO 35
  MPH WITH GUSTS 40 TO 50 MPH.

* IMPACTS: THESE WINDS WILL PRIMARILY AFFECT AREAS AT AND ABOVE
  5000 FEET ELEVATION...PARTICULARLY THE WARNER MOUNTAINS TO
  INCLUDE HIGHWAY 299 NEAR CEDAR PASS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

LUTZ
090 
WWUS76 KMFR 102359
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
359 PM PST FRI DEC 10 2010

...GUSTY SOUTHWEST WINDS WILL RETURN SATURDAY...

.WINDS WILL BEGIN TO SUBSIDE OVER THE SUMMER LAKE AREA FOR THE
REST OF THIS EVENING. WINDS WILL PICK UP AGAIN LATE SATURDAY
MORNING AND PERSIST INTO SATURDAY NIGHT.

ORZ031-111200-
/O.EXP.KMFR.WI.Y.0037.000000T0000Z-101211T0000Z/
/O.CON.KMFR.WI.Y.0038.101211T1800Z-101212T0900Z/
CENTRAL AND EASTERN LAKE COUNTY-
359 PM PST FRI DEC 10 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO 1 AM
PST SUNDAY...
...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON. A WIND
ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO 1 AM PST
SUNDAY. 


* TIMING: THE WIND WILL BEGIN TO SUBSIDE THIS EVENING. WIND WILL
  THEN INCREASE TO ADVISORY LEVELS 10 AM SATURDAY AND PERSIST
  THROUGH 1 AM PST.

* WINDS: SOUTHWEST WINDS WILL BEGIN TO DIMINISH THIS EVENING TO 20
  TO 30 MPH WITH GUSTS TO 45 MPH. SATURDAY AND SATURDAY NIGHT
  SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS 50 TO 60 MPH ARE
  EXPECTED.

* IMPACTS: HIGHWAY 31 AT AND NEAR SUMMER LAKE...BETWEEN PAISLEY
  AND SILVER LAKE...WILL EXPERIENCE GUSTY WINDS THAT WILL CAUSE
  DRIVING DIFFICULTY FOR VEHICLES...ESPECIALLY THOSE THAT ARE HIGH
  PROFILE. ON SATURDAY AND SATURDAY EVENING MANY AREAS ABOVE 5000
  FEET ELEVATION WILL BE AFFECTED BY THE GUSTY WINDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ085-111200-
/O.CON.KMFR.WI.Y.0038.101211T1800Z-101212T0900Z/
MODOC COUNTY-
359 PM PST FRI DEC 10 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO 1 AM
PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO 1 AM PST
SUNDAY. 

* TIMING: LATE SATURDAY MORNING THROUGH EARLY SATURDAY EVENING.

* WINDS: SOUTHWEST THROUGH WEST WINDS WILL INCREASE TO 25 TO 35 
  MPH WITH GUSTS 40 TO 50 MPH. 

* IMPACTS: THESE WINDS WILL PRIMARILY AFFECT AREAS AT AND ABOVE 
  5000 FEET ELEVATION...PARTICULARLY THE WARNER MOUNTAINS TO 
  INCLUDE HIGHWAY 299 NEAR CEDAR PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Dec 10, 8:59 AM PST, 45 minutes earlier.

Area forecast discussion, Dec 10, 8:59 AM PST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
859 AM PST FRI DEC 10 2010

.DISCUSSION...
NO UPDATES ARE NEEDED THIS MORNING AS THE GOING FORECAST LOOKS TO
BE IN VERY GOOD AGREEMENT WITH THE ONGOING SITUATION AND THE BEST
VERIFYING MODEL GUIDANCE.

INFRARED SATELLITE IMAGERY THIS MORNING INDICATES THE FRONTAL
BOUNDARY STALLED ACROSS THE AREA AT THIS TIME. MORNING SPOTTER
REPORTS AND OBSERVATIONS FROM MESOWEST SHOW THAT THE BULK OF THE
PRECIPITATION OVERNIGHT OCCURRED IN CURRY...COOS...AND DOUGLAS
WITH MOST OF THIS HAVING OCCURRED GREATER THAN 6 HOURS AGO.
24 HOUR AMOUNTS AT THE HIGHER PRECIPITATION LOCATIONS INDICATE 1
TO 2 INCHES. A LOOK AT MORNING RIVER GAGE READINGS INDICATES THAT
ALL BUT THE NORTH UMPQUA RIVER AND THE CHETCO ARE BELOW THE
PREVIOUSLY EXPECTED RISES. THESE WILL...OF COURSE...BE UPDATED TO
REFLECT THE RECORDED AND FORECAST PRECIPITATION INPUT DURING THE
COURSE OF THE DAY TODAY.

MODELS ARE STILL ON TRACK INDICATING A WET WET AND VERY WARM WARM
FRONT TONIGHT THROUGH SATURDAY. WHILE THIS FRONT WILLS END SNOW
LEVELS ABOVE NEARLY ALL ARE PEAKS BEFORE PRECIPITATION ENDS...IT
APPEARS THAT THE BULK OF THE SNOWPACK IN THE CASCADES AND
SISKIYOUS WILL ESCAPE SIGNIFICANT MELT OFF. MORE LIKELY...THE
WATER CONTENT OF THE PACK WILL INCREASE WITH ONLY SOME RUNOFF
ADDING TO LOWER ELEVATION RAINFALL FOR AREA RIVERS.

AFTER MORE HIGHER ELEVATION RAINS ON MONDAY SNOW LEVELS WILL FALL
TO NEAR 4000 FEET BY ABOUT TUESDAY AFTERNOON. LUTZ

&&

.AVIATION...MORNING MVFR CONDITIONS ARE LIKELY TOWARD THE
COAST...LASTING THROUGH THE AFTERNOON. WESTERN VALLEYS WILL BE A
MIX OF MVFR AND VFR CEILINGS...TRANSITIONING TO ALL VFR BY LATE
MORNING. A FEW ISOLATED AREAS OF MVFR CEILINGS OVER THE EAST SIDE
AND NORTHERN CALIFORNIA WILL TRANSITION TO ALL VFR BY LATE THIS
MORNING INTO EARLY AFTERNOON. GIVEN THE MOIST AIRMASS...MOUNTAIN
OBSCURATION WILL CONTINUE TO IMPACT THE ENTIRE FORECAST AREA
THROUGH TODAY.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 9 AM PST THIS
     MORNING FOR PZZ350-356-370-376.

BTL/MTS
Hazardous weather outlook, Dec 9, 1:29 PM PST, 20 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
129 PM PST THU DEC 9 2010

ORZ031-101200-
CENTRAL AND EASTERN LAKE COUNTY-
129 PM PST THU DEC 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND ADVISORY WILL GO INTO EFFECT THIS AFTERNOON AT 4 PM PST AND
CONTINUE UNTIL 4 AM PST FRIDAY. PLEASE SEE LATEST ADVISORY MESSAGE
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OR

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 9:15 AM PSTGale WatchMFR5 hr
Dec 10, 9:15 AM PSTHazardous Seas WatchMFR5 hr
Dec 10, 9:15 AM PSTSmall Craft Advisory for Hazardous SeasMFR7 hr
Dec 10, 2:10 PM PSTGale WarningMFR31 hr
Dec 10, 2:10 PM PSTHazardous Seas WarningMFR56 hr
Dec 10, 2:10 PM PSTSmall Craft Advisory for WindsMFR56 hr
Dec 10, 2:10 PM PSTSmall Craft Advisory for Hazardous SeasMFR62 hr
Dec 10, 2:48 PM PSTWind AdvisoryMFRKlamath, Lake31 hr
Dec 10, 2:57 PM PSTWinter Weather AdvisoryMFRKlamath, Lake19 hr

Nearby

Wind Advisories in Oregon, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.